Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 21, 2014, 2:45 AM EST for Bartow County, Floyd County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2014, 2:45 AM EST (07:45 UTC)
- Expired
- Feb 21, 2014, 3:30 AM EST
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Floyd County, GA
The radar
The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 2:50 AM EST | TSTM WND DMG | 3 Se Rome, GA | MULTIPLE TREES DOWN ACROSS THE COUNTY. |
| Feb 21, 3:00 AM EST | TSTM WND DMG | John Graham Homes, GA | SEVERAL POWER LINES DOWN DUE TO WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 10:47 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WUUS52 KFFC 210745
SVRFFC
GAC015-115-210830-
/O.NEW.KFFC.SV.W.0016.140221T0745Z-140221T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 AM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARTOW COUNTY IN NORTHWEST GEORGIA
EAST CENTRAL FLOYD COUNTY IN NORTHWEST GEORGIA
* UNTIL 330 AM EST
* AT 240 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 10 MILES WEST OF KINGSTON...MOVING
EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ADAIRSVILLE...CASSVILLE AND WHITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM EST
FRIDAY MORNING FOR NORTHWESTERN GEORGIA.
&&
LAT...LON 3423 8518 3439 8501 3439 8498 3440 8498
3439 8496 3440 8495 3440 8474 3442 8473
3441 8465 3436 8466 3435 8464 3435 8466
3421 8466 3413 8518
TIME...MOT...LOC 0744Z 254DEG 34KT 3420 8507
$$2 follow-up statements
920
WWUS52 KFFC 210805
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 AM EST FRI FEB 21 2014
GAC015-115-210830-
/O.CON.KFFC.SV.W.0016.000000T0000Z-140221T0830Z/
BARTOW GA-FLOYD GA-
305 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EST
FOR EAST CENTRAL FLOYD AND NORTHERN BARTOW COUNTIES...
AT 300 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ADAIRSVILLE..MOVING
NORTHEAST AT 45 MPH.
RADAR ALSO INDICATED ANOTHER STRONG STORM OVER EASTERN FLOYD COUNTY
ABOUT 10 MILES EAST OF ROME AND MOVING NORTHEAST AT 45 MPH. THIS
POTENTIALLY SEVERE STORM WILL MOVE ACROSS WEST CENTRAL AND NORTHERN
BARTOW COUNTY THROUGH 330 AM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOLSOM...WHITE...PINE LOG AND FUNKHOUSER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM EST FRIDAY MORNING FOR NORTHWESTERN GEORGIA.
&&
LAT...LON 3429 8512 3439 8501 3440 8474 3442 8473
3442 8472 3441 8465 3436 8466 3435 8464
3435 8466 3429 8466 3421 8468 3416 8514
TIME...MOT...LOC 0803Z 245DEG 39KT 3437 8484
$$008
WWUS52 KFFC 210827
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 AM EST FRI FEB 21 2014
GAC015-115-210830-
/O.CON.KFFC.SV.W.0016.000000T0000Z-140221T0830Z/
BARTOW GA-FLOYD GA-
327 AM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT
330 AM EST FOR EAST CENTRAL FLOYD AND NORTHERN BARTOW COUNTIES...
AT 325 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SERIES OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN
FLOYD AND BARTOW COUNTIES. AT THIS TIME... THESE STORMS ARE BELOW
SEVERE LIMITS BUT DO SHOW WEAK ROTATION. THE NEXT STRONGEST STORM
WAS LOCATED ABOUT 7 MILES WEST OF KINGSTON... AND MOVING NORTHEAST
AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE 45 MPH WINDS... AND WILL
CONTINUE TO BE MONITORED CLOSELY FOR ANY STRONGER WINDS. PLEASE
REMAIN ALERT FOR POSSIBLE WARNINGS LATER.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASSVILLE...WHITE...PINE LOG...FUNKHOUSER...FOLSOM AND ADAIRSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EST FRIDAY MORNING FOR
NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM EST FRIDAY MORNING FOR NORTHWESTERN GEORGIA.
&&
LAT...LON 3429 8512 3439 8501 3440 8474 3442 8473
3442 8472 3441 8465 3436 8466 3435 8464
3435 8466 3429 8466 3421 8468 3416 8514
TIME...MOT...LOC 0825Z 246DEG 24KT 3422 8507
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 1:01 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 21, 1:01 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 101 AM EST FRI FEB 21 2014 .PREV DISCUSSION... /ISSUED 955 PM EST THU FEB 20 2014/ UPDATE... MADE SOME MINOR TWEAKS TO GRIDS BUT OVERALL TRENDS ARE THE SAME SO DO NOT PLAN AN UPDATE TO ZONES. STILL DEFINITELY CONCERNED ABOUT SEVERE POTENTIAL OVERNIGHT. DEWPOINTS ARE A LITTLE DRY AND CAPE HAS DROPPED OFF...BUT EXPECT THAT THERE WILL BE ENOUGH LIFTING WITH THE FRONT ITSELF THAT IT WILL ADVECT ITS OWN CAPE IN. DAMAGING WINDS REMAIN THE MAIN THREAT BUT OF COURSE WILL NOT MOVE INTO EXTREME NORTHWEST GEORGIA UNTIL NEAR MIDNIGHT BUT MAINLY AFTER. TDP PREV DISCUSSION... /ISSUED 653 PM EST THU FEB 20 2014/ PREV DISCUSSION... /ISSUED 247 PM EST THU FEB 20 2014/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WAVE ACROSS THE PLAINS THIS AFTERNOON LIFTS INTO THE UPPER MID WEST TONIGHT AS A CLOSED UPPER LEVEL LOW WHILE A COLD FRONT PUSHES ACROSS THE SOUTHEAST. IT IS THIS COLD FRONT THAT IS THE FOCUS OF THE SHORT TERM. MODELS ARE IN GOOD AGREEMENT ON THE TIMING AND FORECAST GRIDS ARE HEAVILY DEPENDENT ON THE HRRR AND LOCAL WRF. TIMING WISE...SHOULD SEE THE SQUALL LINE APPROACH NW GEORGIA AROUND 06Z...MOVE ACROSS THE ATL METRO AREA IN THE 08-11Z TIME FRAME AND THROUGH THE CSG AND MCN AREA IN THE 11Z TO 13Z TIME FRAME. SHOWERS AND THUNDERSTORMS SHOULD EXIT THE CWA BY THE AFTERNOON ON FRIDAY. SIMILAR LOOKING SEVERE POTENTIAL FOR TONIGHT AS HAS BEEN ADVERTISED PREVIOUSLY. GFS MUCAPE STILL AROUND 300-400J/KG WHILE THE NAM INDICATES VALUES UP TO 800 J/KG BUT THAT MAY BE OVERDONE. ALTHOUGH THE INSTABILITY /AT LEAST IN TERMS OF THE GFS/ IS A BIT ON THE LOWER SIDE...THE LOW LEVEL SHEAR REMAINS IMPRESSIVE WITH THIS...ABOUT 45 KTS IN THE NAM AND 50KTS IN THE GFS. THE MAIN THREAT REMAINS DAMAGING WINDS WITH THE SQUALL LINE TONIGHT AND KEEP IN MIND TREES THAT WERE WEAKENED FROM THE RECENT ICE EVENT WILL BE MORE SUSCEPTIBLE TO THE WIND TONIGHT AS THE SQUALL LINE MOVES THROUGH. NAM IS SHOWING AN STP VALUE AROUND 2 WHILE THE GFS STP VALUE IS RIGHT AROUND 1. ALTHOUGH THE MAIN THREAT CONTINUES TO THE BE DAMAGING WINDS WITH THE SQUALL LINE...GIVEN SUCH STRONG LOW LEVEL SHEAR...THERE IS THE POTENTIAL FOR ISOLATED TORNADOES WITH THIS EVENT. IF A TORNADO WERE TO DEVELOP...GIVEN THIS SITUATION IT WOULD LIKELY BE QUICK TO SPIN UP AND FAIRLY SHORT LIVED IN DURATION. THAT SAID...FOLKS NEED TO BE PREPARED TO ACT QUICKLY IF SOMETHING SHOULD DEVELOP. BEST TIMING FOR SEVERE STORMS STILL REMAINS IN THE 06-09Z TIME PERIOD. AFTER THAT...THE INSTABILITY DECREASING TOWARDS SUNRISE AND STORMS SHOULD WEAKEN. STILL FORECASTING ABOUT AN INCH OF RAIN ACROSS NORTH GEORGIA WITH THIS QUICK MOVING SYSTEM. WITH THE RAIN EXPECTED TO FALL IN A SHORT PERIOD OF TIME...RIVERS MAY QUICKLY RISE SO WILL HAVE TO CONTINUE TO MONITOR FOR ISOLATED RIVER FLOODING. BEHIND THE FRONT THAT WILL MOVE THROUGH TONIGHT INTO FRIDAY MORNING...HIGH PRESSURE BUILDS IN AND KEEPS THE AREA DRY THROUGH THE REMAINDER OF THE SHORT TERM. THE COLD FRONT WILL HELP TO PUSH OUR LOW TEMPS SATURDAY MORNING BACK TOWARDS NORMAL. 11 LONG TERM /SATURDAY THROUGH THURSDAY/... MINIMAL CHANGES MADE TO THE EXTENDED FORECAST GRIDS AT THIS TIME. MEDIUM RANGE MODEL TRENDS HAVE NOT SHOWN SIGNIFICANT DEPARTURES FROM PREVIOUS RUNS. PLEASE SEE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 LONG TERM FORECAST DISCUSSION... /ISSUED 415 AM EST THU FEB 20 2014/ BEHIND FRIDAY'S COLD FRONT... ECMWF AND GFS SHOW A COOL DOME OF HIGH PRESSURE BUILDING OVER THE FORECAST AREA FRIDAY NIGHT... AND SHOULD DOMINATE THROUGH SATURDAY. THE RIDGE DOES SLIP EAST AND ESTABLISH A LIGHT/WARM SOUTHERLY WIND FLOW BY SATURDAY AFTERNOON. THIS WILL ALLOW A NICE WARM-UP INTO THE 60S ON SATURDAY. BOTH MODELS SHOW A WEAK UPPER DISTURBANCE IN THE NEARLY ZONAL FLOW ALOFT TRAVERSING THE AREAS AND INTERACTING WITH AN OLD FRONTAL BOUNDARY ACROSS SOUTH GEORGIA. THIS SPREADS SOME ISOLATED TO LOW SCATTERED SHOWERS INTO THE FORECAST AREA ON SUNDAY...WITH THE GREATER RAIN CHANCES EXPECTED ACROSS PARTS OF CENTRAL GEORGIA ON SUNDAY. STILL GOOD AGREEMENT ON A REINFORCING COLD FRONT PUSHING ACROSS THE AREA SUNDAY NIGHT... WITH A DRY FORECAST ON TAP FOR MONDAY. BOTH MODELS SHOW AN ACTIVE NEARLY ZONAL FLOW ALOFT INTERACTING WITH A WEAK FRONTAL BOUNDARY MEANDERING ACROSS THE AREA ON TUESDAY AND WEDNESDAY. STILL SOME UNCERTAINTY ON JUST WHERE BEST RAIN CHANCES WILL SET UP... SO WILL JUST SHOW A SLIGHT CHANCE OF SHOWERS ALL ZONES FOR NOW. LACK OF INSTABILITY AND WIND SHEAR WILL WARRANT JUST WORDING FOR SHOWERS WITH NO THUNDERSTORMS EXPECTED AT THIS TIME. 39 && .AVIATION... 06Z UPDATE... LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT...WITH DEGRADING CIGS AND VSBYS ACCOMPANYING THE TSRA. HAVE TIMED THE SQUALL LINE THROUGH THE ATL AREA BY 10Z...AND THE MCN AND AHN AREAS BY AROUND 12Z. S-SW GUSTY WINDS /15G25KT OR SO/ WILL BECOME NW AT 13-15KT GUSTS TO 22-25KT BEHIND THE LINE. EXPECT HIGH IFR OR LOW MVFR CIGS WITH THE POST-TSRA LIGHT RAIN...WITH SLOW IMPROVEMENT THROUGH FRIDAY MORNING...AND VFR BY AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 34 67 41 / 100 5 10 10 ATLANTA 58 38 64 44 / 80 5 10 10 BLAIRSVILLE 54 30 62 35 / 70 5 10 10 CARTERSVILLE 59 31 66 38 / 60 5 10 10 COLUMBUS 60 38 67 47 / 100 5 10 10 GAINESVILLE 60 36 66 40 / 100 5 10 10 MACON 63 33 68 44 / 90 5 10 10 ROME 60 29 65 37 / 40 5 10 10 PEACHTREE CITY 60 29 67 40 / 90 5 10 10 VIDALIA 66 44 68 49 / 100 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 5 AM EST EARLY THIS MORNING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE... DADE...DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... HALL...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER... WHITE...WHITFIELD. && SHORT TERM...31 LONG TERM....39 AVIATION...31
Hazardous weather outlook, Feb 21, 2:08 AM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 208 AM EST FRI FEB 21 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 208 AM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS MORNING... WEATHER HAZARDS EXPECTED... DAMAGING WINDS FROM A LINE OF THUNDERSTORMS WILL BE THE MAIN THREAT THROUGH LATE THIS MORNING. AN ISOLATED TORNADO CANNOT BE RULED OUT. DISCUSSION... A LINE OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED AHEAD OF A COLD FRONT WILL CONTINUE TO PUSH ACROSS NORTH AND CENTRAL GEORGIA THROUGH THE MORNING HOURS. ALTHOUGH A WEAKENING TREND IS EXPECTED... THERE APPEARS TO BE SUFFICIENT WIND SHEAR AND INSTABILITY TO SUPPORT A SLIGHT CHANCE OF SEVERE STORMS EMBEDDED WITHIN THE LINE THROUGH LATE THIS MORNING. THE GREATER SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND MAINLY ALONG AND WEST OF AN AMERICUS TO MCDONOUGH TO GAINESVILLE LINE THROUGH 10 AM THIS MORNING. ONCE THE LINE OF STORMS HAS MOVE EAST OF YOUR LOCATION... THE SEVERE STORM THREAT WILL HAVE ENDED. ALL INTEREST ACROSS NORTH AND CENTRAL GEORGIA SHOULD CONTINUE TO CLOSELY MONITOR THIS POTENTIALLY DANGEROUS LINE OF STORMS THROUGH THE MORNING AND BE ALERT FOR POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... BEHIND TODAY'S COLD FRONTAL PASSAGE... NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Feb 21, 1:44 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 AM EST FRI FEB 21 2014
GAZ002-011-210715-
144 AM EST FRI FEB 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 35 MPH WINDS IN WALKER AND CHATTOOGA COUNTIES UNTIL 215
AM EST...
AT 141 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND...MOVING EAST AT 40 MPH.
THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 141 AM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS WALKER AND CHATTOOGA COUNTIES THROUGH 215 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MENLO...
CLOUDLAND...SUMMERVILLE...CENTER POST...TRION...SUBLIGNA...NAOMI...
SUTTLES MILL AND VILLANOW.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
&&
LAT...LON 3462 8554 3474 8516 3472 8517 3472 8505
3459 8506 3459 8510 3453 8513 3452 8515
3443 8550
TIME...MOT...LOC 0644Z 250DEG 36KT 3453 8549Special weather statement, Feb 21, 1:51 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 AM EST FRI FEB 21 2014
GAZ002>005-210730-
151 AM EST FRI FEB 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR 35 TO 45 MPH WINDS IN
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES UNTIL 230 AM EST...
AT 148 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO LINWOOD...MOVING EAST AT 30
MPH.
WIND GUSTS OF 35 TO 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY AND CATOOSA COUNTIES THROUGH 230 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE
SPRING...BEAUMONT...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...LAFAYETTE...LINWOOD...ROCK
SPRING...CHICKAMAUGA...NOBLE...SALEM...RINGGOLD...WOOD
STATION...MILL CREEK AND ROCKY FACE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3493 8470 3485 8466 3476 8477 3467 8543
3489 8530 3499 8520 3499 8476
TIME...MOT...LOC 0651Z 267DEG 25KT 3498 8507 3486 8518
3474 8523
KSLocal storm report, Feb 21, 2:01 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 AM EST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG TRENTON 34.87N 85.51W
02/21/2014 DADE GA 911 CALL CENTER
SEVERAL TREES DOWN ON HIGHWAY 11 SOUTH.
0113 AM TSTM WND DMG 1 ENE RISING FAWN 34.76N 85.52W
02/21/2014 DADE GA 911 CALL CENTER
TREE DOWN ON A HOUSE ON NEWSOME GAP ROAD. RESIDENT IS
TRAPPED.
&&
EVENT NUMBER FFC1400541
EVENT NUMBER FFC1400542
TDPSpecial weather statement, Feb 21, 2:28 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EST FRI FEB 21 2014
GAZ019-020-030-210815-
228 AM EST FRI FEB 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN POLK...BARTOW AND
FLOYD COUNTIES UNTIL 315 AM EST...
AT 226 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT STRETCHED FROM NEAR PINSON TO
ETNA... AND MOVING EAST AT 30 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
POLK...BARTOW AND EASTERN FLOYD COUNTIES THROUGH 315 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL... ETNA...
LINDALE... ROME... SHANNON...PINSON...CEDARTOWN...ANTIOCH...
SENEY... ADAIRSVILLE... FISH CREEK...KINGSTON...FOLSOM...VAN WERT
AND ROCKMART.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3412 8531 3438 8519 3440 8503 3439 8502
3439 8496 3440 8495 3441 8470 3408 8485
3408 8493 3395 8498 3395 8505 3390 8505
3390 8539 3402 8542
TIME...MOT...LOC 0727Z 256DEG 26KT 3437 8506 3419 8513
3402 8533Special weather statement, Feb 21, 2:37 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 AM EST FRI FEB 21 2014
GAZ012-210800-
237 AM EST FRI FEB 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN GORDON COUNTY
UNTIL 300 AM EST...
AT 235 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR RESACA TO ABOUT
7 MILES SOUTH OF CALHOUN... AND MOVING EAST AT 35 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS GORDON
COUNTY THROUGH 300 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE CALHOUN...RESACA...NICKELSVILLE...SONORAVILLE...REDBUD...
AUDUBON...RANGER...OAKMAN AND FAIRMOUNT.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3461 8486 3461 8475 3463 8473 3462 8471
3460 8472 3458 8465 3441 8465 3442 8473
3440 8474 3440 8495 3439 8496 3439 8503
3462 8500 3462 8493 3464 8491
TIME...MOT...LOC 0736Z 259DEG 30KT 3458 8491 3449 8492
3440 8495The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 12:28 AM EST | Severe Thunderstorm Warning | FFC | Dade, Walker | 32 min |
| Feb 21, 12:57 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 48 min |
| Feb 21, 1:44 AM EST | Special Weather Statement | FFC | Chattooga | 31 min |
| Feb 21, 1:51 AM EST | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 39 min |
| Feb 21, 2:07 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Murray, Walker, Whitfield | 38 min |
| Feb 21, 2:28 AM EST | Special Weather Statement | FFC | Bartow, Floyd, Polk | 47 min |
| Feb 21, 2:37 AM EST | Special Weather Statement | FFC | Gordon | 23 min |
| Feb 21, 2:46 AM EST | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 44 min |
| Feb 21, 3:34 AM EST | Severe Thunderstorm Warning | FFC | Henry, Pike, Spalding | 41 min |
| Feb 21, 3:40 AM EST | Special Weather Statement | FFC | Bartow, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more | 65 min |
| Feb 21, 3:46 AM EST | Special Weather Statement | FFC | Troup | 44 min |
| Feb 21, 4:08 AM EST | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 52 min |
| Feb 21, 4:26 AM EST | Special Weather Statement | FFC | Cherokee, Cobb, Paulding | 49 min |
| Feb 21, 4:34 AM EST | Special Weather Statement | FFC | Douglas | 26 min |
| Feb 21, 4:48 AM EST | Special Weather Statement | FFC | Dawson, Lumpkin, Towns, White | 27 min |
| Feb 21, 4:55 AM EST | Special Weather Statement | FFC | Lamar, Monroe, Upson | 65 min |
| Feb 21, 5:03 AM EST | Special Weather Statement | FFC | Forsyth, Hall | 42 min |
| Feb 21, 5:11 AM EST | Special Weather Statement | FFC | Macon, Schley | 49 min |
| Feb 21, 5:17 AM EST | Special Weather Statement | FFC | Harris, Talbot | 58 min |
| Feb 21, 5:22 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Stewart, Webster | 68 min |
| Feb 21, 5:37 AM EST | Special Weather Statement | FFC | Jasper, Putnam | 53 min |
| Feb 21, 5:41 AM EST | Special Weather Statement | FFC | Greene, Jasper, Morgan, Putnam | 49 min |
| Feb 21, 5:42 AM EST | River Flood Warning | FFC | Dade | 21 hr |
| Feb 21, 5:59 AM EST | Special Weather Statement | FFC | Crisp, Dooly, Sumter | 46 min |
| Feb 21, 6:11 AM EST | Severe Thunderstorm Warning | FFC | Sumter | 34 min |
| Feb 21, 6:21 AM EST | Special Weather Statement | FFC | Bibb, Crawford, Peach, Taylor | 54 min |
| Feb 21, 6:25 AM EST | Special Weather Statement | FFC | Macon, Schley | 50 min |
| Feb 21, 6:43 AM EST | Special Weather Statement | FFC | Jones, Monroe, Putnam | 32 min |
| Feb 21, 6:50 AM EST | Special Weather Statement | FFC | Crisp, Dooly, Sumter | 40 min |
| Feb 21, 7:10 AM EST | Special Weather Statement | FFC | Baldwin, Hancock, Taliaferro, Warren, Wilkes, Wilkinson | 35 min |
| Feb 21, 7:11 AM EST | Special Weather Statement | FFC | Bleckley, Houston, Twiggs | 49 min |
| Feb 21, 7:15 AM EST | Special Weather Statement | FFC | Putnam | 15 min |
| Feb 21, 7:42 AM EST | Special Weather Statement | FFC | Bleckley, Glascock, Hancock, Taliaferro, Warren, Washington and 2 more | 48 min |
| Feb 21, 8:02 AM EST | Special Weather Statement | FFC | Dodge | 43 min |
| Feb 21, 8:23 AM EST | Tornado Warning | FFC | Johnson, Laurens | 37 min |
| Feb 21, 8:48 AM EST | Tornado Warning | FFC | Emanuel, Jefferson, Johnson | 27 min |
| Feb 21, 8:52 AM EST | Special Weather Statement | FFC | Emanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler | 38 min |
| Feb 21, 9:28 AM EST | Special Weather Statement | FFC | Toombs | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.